Tennessee, 2006

Damaging Wind in Tennessee, September 4, 2006

September 4, 2006 · NWS MRX · 1 event in 1 county or zone

A few trees and power lines were reported down across the southern third of the county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

A few trees and power lines were reported down across the southern third of the county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 4, 2:01 PM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Sep 4, 2:01 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT MON SEP 4 2006

.SHORT TERM (TONIGHT AND TUESDAY)...WELL DEFINED UPPER LOW OVER IOWA
(PER WATER VAPOR SATELLITE PICS) HAS MOVED EAST IN NRN IL AND SRN WI
THIS AFTERNOON. THE INVERTED SURFACE TROUGH REMAINS IN PLACE ACROSS
THE FORECAST AREA THIS AFTERNOON...WITH AN EVER SO GRADUAL INCREASE
IN CONVECTION NOTED ACROSS THE TN VALLEY AND SRN APPALACHIANS. NOT
MUCH THUNDER/LIGHTNING JUST YET...ALTHO LIFTED INDICES JUST STARTING
TO GO NEGATIVE ACROSS THE SRN HALF OF THE FORECAST AREA...AND BEST
LIFT TO ARRIVE LATER.

AS THE UPPER LOW APPROACHES THIS EVENING...THE FORCING/LIFT
INCREASES SIGNIFICANTLY AIDED BY UPPER LEVEL DIVERGENCE. THUS...POPS
FROM PREVIOUS GRIDS LOOKED RIGHT ON TRACK WITH CATEGORICAL VALUES
MOST AREAS. POPS LOOK TO REMAIN HIGH THROUGH TUESDAY MORNING...WITH
UPPER LOW TO OUR WEST AND SURFACE TROUGH STILL IN THE VICINTY.
PREVIOUS GRIDS ONLY SLIGHTLY MODIFIED...AS THE TREND FOR DECREASING
POPS IN THE AFTERNOON WAS ALREADY THERE. MOS MINS AND MAXES VERY
CLOSE OVERALL AND I WENT AT OR JUST ABOVE GFS MINS...THEN VERY NEAR
GFS MAXES FOR TUE.

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...UPPER TROUGH LIFTING OUT
OF THE REGION TUESDAY NIGHT AND WEDNESDAY WILL PROVIDE LINGERING
SHOWERS OVER THE AREA.  DRY CONDITIONS GENERALLY EXPECTED THURSDAY
THROUGH SUNDAY...THOUGH WILL HAVE A SLIGHT CHANCE POP FAR
NORTHEASTERN ZONES ON FRIDAY.  THE NEXT SYSTEM PUSHES INTO THE
REGION FOR MONDAY.  GUIDANCE TEMPERATURES LOOK GOOD THROUGH THE
PERIOD AND WILL STAY CLOSE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             67  80  61  84 /  70  50  20  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  75  59  82 /  80  60  20  10
OAK RIDGE, TN                       65  76  59  81 /  80  60  20  10
TRI CITIES AIRPORT, TN              63  72  57  78 /  90  70  30  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG/MJB
Hazardous weather outlook, Sep 4, 3:12 AM EST, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 AM EDT MON SEP 4 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-050815-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
312 AM CDT MON SEP 4 2006 /412 AM EDT MON SEP 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Northeast Alabama radar (KHTX), 112 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradley

When
September 4, 6:05 PM EST to 6:20 PM EST
Where
Bradley County, Cleveland
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
UTILITY COMPANY
Coordinates
35.167, -84.883

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530663.